MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS CL; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS CL; MONOFOCAL IOLS
Model Number Z9002
Medical Device Problem Codes Break (1069); Use of Device Problem (1670)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
: if implanted, give date: not applicable, as lens was removed/replaced in the initial surgery.If explanted, give date: not applicable, as lens was removed/replaced in the initial surgery.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the intraocular lens was fully inserted then realized there was a loading error and noticed the haptic was bent causing the lens to be removed and replaced with a back-up lens of same model and diopter.Event was observed after insertion and there are no patient injury or interventions performed.Patient is doing ok post-op.No further information provided.
 
Additional Manufacturer Narrative
Additional information from customer states, once the lens was advanced in the loader the haptic curled and bent the lens.Section d10: device available for evaluation? yes.Returned to manufacturer on 1/6/2021.Section h3: device returned to manufacturer? yes.Device evaluation: the complaint lens was received in its original lens case.The original folding carton, patient stickers, implant notification card, and dfu were received as well.Visual inspection under magnification revealed, viscoelastic residue on the optic body and haptics.And that the lens was returned cut in half (but not separated).Which is consistent with a lens, that was handled during removal and replacement.Furthermore, a bent haptic was observed.The lens was cleaned, and no additional cosmetic defects were observed.Based on the return condition of the lens, no further product evaluation could be performed.Dc-haptic damaged was confirmed.However this can be attributed to the loading error the customer experienced, during handling per the initial report.And therefore, cannot be confirmed to be related to manufacturing and no product deficiency could be identified.Dc-loading issues could not be confirmed, because the lens was received outside/without a cartridge tip for evaluation.And therefore, cannot be confirmed to be related to manufacturing.And no product deficiency could be identified.Manufacturing records review: the manufacturing records for the device were reviewed.The product was manufactured and released according to specification.A search in complaint system revealed, no other complaints have been received for this production order number.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS CL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key11085265
Report Number2648035-2020-00970
Device Sequence Number14206578
Product Code HQL
UDI-Device Identifier05050474530751
UDI-Public(01)05050474530751(17)250615
Combination Product (Y/N)Y
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P880081
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/15/2025
Device Model NumberZ9002
Device Catalogue NumberZ900200230
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/06/2021
Initial Date Received by Manufacturer 12/01/2020
Supplement Date Received by Manufacturer01/18/2021
Initial Report FDA Received Date12/28/2020
Supplement Report FDA Received Date02/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age76 YR